MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 9; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 9; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Model Number 71421522
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, insert would not click properly into the baseplate, on removal and after inspection it was seen that there was a malforming of the underpart of the insert.Procedure concluded with a delay of less than 30 minutes.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section h10: the device was not received for evaluation and the reported event could not be confirmed.The shipping information was provided and all efforts were made to locate the device but we have no evidence that it was ever received by the complaint investigation team for evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the batch number of this part number over the past 24 months based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.A potential probable cause for the reported malformed implant could be damage due to the attempted insertion.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: case-2020-00016287-1 section b5 was corrected.
 
Event or Problem Description
It was reported that during surgery, insert would not click properly into the baseplate, on removal and after inspection it was seen that there was a malforming of the underpart of the insert.Procedure concluded with a delay of fewer than 30 minutes and with a backup device of the same size.

Brand Name
GII PS HI FLEX ISRT SZ 7-8 9
Common Device Name
PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
MDR Report Key10558332
Report Number1020279-2020-04730
Device Sequence Number1257782
Product Code JWH
UDI-Device Identifier03596010492975
UDI-Public03596010492975
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421522
Device Catalogue Number71421522
Device Lot Number19JT27965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer04/27/2021
06/03/2022
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date05/10/2021
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown